Alert archive / California / Wind Advisories in 2022

Wind Advisory 21, NWS Las Vegas, NV

April 27, 2022San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Apr 27, 2022, 2:10 AM PDT for San Bernardino County, California. It took effect at Apr 28, 2022, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2022, 2:10 AM PDT (09:10 UTC)
In effect from
Apr 28, 2022, 11:00 AM PDT
Expired
Apr 28, 2022, 11:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS75 KVEF 270910
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
210 AM PDT Wed Apr 27 2022

CAZ523-272200-
/O.NEW.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
210 AM PDT Wed Apr 27 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected.

* WHERE...Western Mojave Desert; including Barstow and Fort Irwin.

* WHEN...From 11 AM to 11 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust and sand reducing visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
943 
WWUS75 KVEF 272117
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
217 PM PDT Wed Apr 27 2022

CAZ523-281200-
/O.CON.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
217 PM PDT Wed Apr 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Western Mojave Desert; including Barstow and Fort Irwin.

* WHEN...From 11 AM to 11 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Patchy blowing dust and sand reducing visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
029 
WWUS75 KVEF 280818
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
118 AM PDT Thu Apr 28 2022

CAZ523-281800-
/O.CON.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
118 AM PDT Thu Apr 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Western Mojave Desert, including Barstow and Fort Irwin.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Patchy blowing dust and sand will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas
631 
WWUS75 KVEF 281747
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1047 AM PDT Thu Apr 28 2022

CAZ523-290600-
/O.CON.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
1047 AM PDT Thu Apr 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph 
  expected.

* WHERE...Western Mojave Desert, including Barstow and Fort 
  Irwin.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Patchy blowing dust and sand will reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
978 
WWUS75 KVEF 290532
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1032 PM PDT Thu Apr 28 2022

CAZ523-290645-
/O.EXP.KVEF.WI.Y.0021.000000T0000Z-220429T0600Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
1032 PM PDT Thu Apr 28 2022

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds were decreasing in northwest San Bernardino County this
evening. The Wind Advisory will be allowed to expire.

$$

Morgan

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:31 AM PDT, 39 minutes earlier.

Area forecast discussion, Apr 27, 1:31 AM PDT, 39 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
131 AM PDT Wed Apr 27 2022

.SYNOPSIS...A series of systems will brush the region the next few
days producing gusty afternoon southwest winds with the windiest day
on Thursday. Temperatures will stay well above normal today before
falling again late in the week with dry conditions persisting
into next week.
&&

.SHORT TERM...through Thursday night.

Mild morning in progress under considerable cloudiness. Local wind
gusts approaching 30 mph across the western Mojave Desert, elsewhere
wind are light.

Clouds slated to exit the area early this morning as upper level
disturbance presently over northern San Bernardino County moves east
into north central Arizona by late morning. Forecast calls for
pretty similar conditions to yesterday. Highs running about 7-9
degrees above normal with developing south-southwest wind gusts 20-
30 mph throughout the day.

With second system approaching, break in the cloudiness will be
brief as HREF shows clouds developing along and just east of the
southern Sierra in the late morning. The area will continue over the
region into Thursday morning before shifting eastward. Models remain
in good agreement in regards to depth and timing of trough as it
crosses the Great Basin Thursday. Only anticipate minor wind impacts
across the western Mojave Desert of San Bernardino County where
gusts will top out between 40-50 mph. Will be issuing a Wind
Advisory for that area between 11 am - 11 pm PDT Thursday.
Elsewhere, it will be windy but only looking at gusts between 30-40
mph.

.LONG TERM...Friday through next Wednesday.

Zonal flow sets up for Friday and Saturday, which will bring warmer
temperatures and lighter winds to the region. The weather pattern
then becomes a bit more progressive with occasional shortwaves
moving through the mean flow at times. None of these systems look
very impactful, mainly bringing occasional afternoon breezes to the
region starting Sunday afternoon but no high impact winds are
currently anticipated based on ensemble data and the general
synoptic setup of each wave. Above normal temperatures are expected
in the long term period, with Sunday and Monday likely being the
warmest days of the stretch as heights rise, skies will be sunny,
and elevated winds will allow for ample mixing.
&&

.FIRE WEATHER...Passage of a deeper trough Thursday will lead to
an elevated fire weather threat across southern Nevada and northwest
Arizona. Elevated threat is from strong winds and low relative
humidity. A Fire Weather Watch remains is effect for portions of
southern Nevada and northwest Arizona for late Thursday morning into
Thursday evening.
&&

.AVIATION...For Harry Reid...Light winds favoring a southerly
direction will remain through Tuesday morning. South-southwest winds
will increase between 10-12Z, with gusts around 15-20 knots. South-
southwest winds will gradually increase through the afternoon, with
gusts around 25 knots. Southwest winds will remain elevated with
gusts around 20 knots overnight tonight. Considerable clouds above
15 kft will scatter out by 12-13Z Wednesday morning, leaving a brief
period of SKC through the morning with high clouds moving in by late
afternoon aoa 20 Kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Generally, light winds will continue across the region
through early Wednesday morning with decreasing mid-high clouds.
South-southwest winds gusting around 20-25 knots will develop
Wednesday morning and continue through the afternoon at TAF sites
and across the region. Winds will decrease some Wednesday night
across portions of the region, with gusts remaining possible
overnight Wednesday for the Las Vegas Valley TAF sites and at KDAG,
where southwest to westerly winds will remain and even increase
through Thursday morning. A brief period of SKC is expected through
Wednesday morning with high clouds aoa 20 Kft moving in again by
late afternoon.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER...Pierce
LONG TERM...Nickerson
AVIATION...Peters

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.